MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION HANCOCK II AORTIC BIOPROSTHETIC HEART VALVE; REPLACEMENT HEART-VALVE

MEDTRONIC HEART VALVES DIVISION HANCOCK II AORTIC BIOPROSTHETIC HEART VALVE; REPLACEMENT HEART-VALVE
Model Number T505C225
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Atrial Fibrillation (1729); Stroke/CVA (1770); Low Blood Pressure/ Hypotension (1914); Embolism/Embolus (4438)
Date of Event 03/12/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that 8 years and 2 months post implant of this 25mm aortic bioprosthetic valve, the patient presented to hospital for hematemesis and hypotension.It was reported that a left lung cavitary lesion for empiric antibiotics was noted and a bronchoalveolar lavage (bal) procedure performed was positive for pseudomonas.A bronchoscopy performed showed bloody lungs and the patients condition progressively worsened.It was stated that a computed tomography scan performed noted large acute stroke affecting the left middle cerebral artery (mca) territory.An electrocardiogram performed noted atrial fibrillation with rapid ventricular response (rvr) and transthoracic echocardiogram (tte) performed showed bioprosthetic valve abnormality, concern for infective endocarditis with embolic shower to brain and spleen.The patient was hospitalized, transfused with 1 unit of blood and medications were given.It was reported that 12 days later, the patient died.The cause of death was reported as cerebrovascular accident due to embolism of the left middle cerebral artery.It was stated that the event was not product or procedure related, it is unknown whether an autopsy was performed.

Brand Name
HANCOCK II AORTIC BIOPROSTHETIC HEART VALVE
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20675078
Report Number2025587-2024-06503
Device Sequence Number8949718
Product Code DYE
UDI-Device Identifier00643169534056
UDI-Public00643169534056
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2018
Device Model NumberT505C225
Device Catalogue NumberT505C225
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2024
Initial Report FDA Received Date11/13/2024
Date Device Manufactured05/05/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Death;
Patient Age89 YR
Patient SexMale
Patient Weight79 KG
Patient EthnicityNon Hispanic
Patient RaceWhite